fever - hoarse voice
Jun 1, 2004
May 1, I came down with fever, cough and laryngitis. Same thing my two infant sons had. I completely lost my voice for a few days. Anyways, the fever cleared up but my voice as of 5/31 is still hoarse and I'm now regulary running a low grade fever 99 - 100. Started running that about a week ago.
Still having some mild sinus issues, nothing major and minor coughing. Is there any possibility that these symptoms could be related to the ziagen.
Response from Dr. Henry
Though it seems likely that you are experiencing the after effects of a viral upper respiratory infection, the issue does get confused whe a patient is on their first 4-8 weeks of abacavir (Ziagen). A key feature of abacavir hypersensitivity in my experience is that the symptoms seem to crescendo after taking each dose then seem to abate and then worsen again with the next dose--if that element is missing I feel somewhat less worried about the symptoms being related to abacavir. Your HIV specialist should make the call since it is very important to neither miss the reaction nor mis-diagnosis it. I would caution against STIs using NNRTIs such as Sustiva or Viramune unless there is some staggering of when the drugs are stopped since resistance can emerge to the NNRTI due to the long half life of the drugs. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling In Feet After Swallowing Sperm Sign Of HIV AIDS
- White Tongue After Insertive Oral Sex Worried I Have HIV
- Do Steroids Cause Vaginal Infections?
- How Long Do You Have To Wait Until You Can Get Tested For An Std?
- Sex Before A Pap Smear
- Are White Patches That Are On My Toungue A Sign Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.